MAUDE Adverse Event Report: W.L. GORE & ASSOCIATES GORE VIABAHN® ENDOPROSTHESIS - 3; NIP

W.L. GORE & ASSOCIATES GORE VIABAHN® ENDOPROSTHESIS - 3; NIP
Catalog Number VBJR061002A
Medical Device Problem Codes Deformation Due to Compressive Stress (2889); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 11/10/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Results code: a review of the manufacturing records for the device verified the lot met all pre-release specifications.
 
Event or Problem Description
The following information was reported to gore: on (b)(6) 2018 a patient was being treated emergently for a hemorrhage.A gore® viabahn® endoprosthesis was loaded over a.018" wire and advanced, but during advancement, the delivery catheter broke.The device was removed entirely and a second device was advanced and deployed successfully.There was no adverse outcome for the patient.
 
Additional Manufacturer Narrative
Results code2: 213: the engineering evaluation stated the following: there was a kink in the distal shaft, upon which the endoprosthesis is mounted, at the transition.The remainder of the device appeared unremarkable.Medwatch #2017233-2018-00730 was sent in error.Additional received information determined that this event is not reportable to the fda and therefore the medwatch will be retracted.Engineering evaluation conclusions are: based on the device examination performed, no manufacturing anomalies were identified.
 
Event or Problem Description
The following information was reported to gore: on (b)(6) 2018 a patient was being treated emergently for a hemorrhage.A gore® viabahn® endoprosthesis was loaded over a.018" wire and advanced, but during advancement, the delivery catheter broke.The device was removed entirely and a second device was advanced and deployed successfully.There was no adverse outcome for the patient.During the course of the investigation it was learned that the delivery catheter did not break apart, but rather it kinked.

Brand Name
GORE VIABAHN® ENDOPROSTHESIS - 3
Common Device Name
NIP
Manufacturer (Section D)
W.L. GORE & ASSOCIATES
flagstaff AZ
MDR Report Key8123024
Report Number2017233-2018-00730
Device Sequence Number1569387
Product Code PFV
UDI-Device Identifier00733132623969
UDI-Public00733132623969
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P040037
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/11/2021
Device Catalogue NumberVBJR061002A
Device Lot Number18269834
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/13/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/01/2018
Supplement Report FDA Received Date12/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age74 YR